Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 202, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 18, 2002, 3:16 PM CDT for Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2002, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 18, 2002, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS54 KOHX 182016 SVRBNA TNC189-182045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT THU JUL 18 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WATERTOWN...OR 12 MILES SOUTH OF LEBANON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR STATESVILLE AROUND 325 PM CDT. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU JUL 18 2002 LATEST SURFACE ANALYSIS SHOWED A WEAK BOUNDARY REMAINING OVER WESTERN MIDDLE TENNESSEE AND COINCIDING WITH ONE OF THE MAIN THUNDERSTORM GENERATION ZONES THIS AFTERNOON. FORECAST MODELS CONTINUE TO SHOW OPEN UPPER TROF SLIDING SLOWLY SOUTHWARD THROUGH THE UPCOMING WEEKEND, WITH SCATTERED THUNDERSTORMS EACH DAY. STRONG 500MB VORT MAX MOVES INTO NORTHWESTERN PARTS OF OUR FORECAST AREA LATE TONIGHT AND THEN SWEEPS ACROSS THE MID STATE DURING THE DAY TOMORROW. BELIEVE SCATTERED THUNDERSTORMS COULD MATERIALIZE AT ANY TIME THROUGH FRIDAY EVENING (EVEN DURING THE LATE NIGHT HOURS), BUT CONDITIONS SHOULD BECOME LESS FAVORABLE FRIDAY NIGHT, AS BEST DYNAMICS SHIFTS EAST. HOWEVER, EXPECT ANOTHER AREA OF DEEP MOISTURE TO SWING THROUGH ON SATURDAY, PROVIDING A GOOD BREEDING GROUND FOR MORE THUNDERSTORMS. EXTENDED FORECAST IS PRETTY MUCH THE SUMMER STANDARD, WITH SCATTERED THUNDERSTORMS EXPECTED EACH DAY. BNA TT 072/088 073/088 072 19354 CSV TT 067/083 068/083 069 19254 .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 30 min |
| Jul 18, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 48 min |
| Jul 18, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 30 min |
| Jul 18, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Jul 18, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | White | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.